Jump to content


Photo

Omeprazole and Gleevec


  • Please log in to reply
4 replies to this topic

#1 Sneezy12

Sneezy12

    Advanced Member

  • Members
  • PipPipPip
  • 67 posts
  • LocationMinnesota

Posted 31 January 2011 - 03:59 PM

Are there any scientific studies or definite advice from CML" true experts " indicating that Omeprazole should not be taken with Gleevec?( I am aware that Tasigna and Sprycel should not be taken with PPI's ). I am only able to find anecdotal statements. Thank you. Frank



#2 Sneezy12

Sneezy12

    Advanced Member

  • Members
  • PipPipPip
  • 67 posts
  • LocationMinnesota

Posted 01 February 2011 - 07:40 AM

UPDATE- http://http://www.nc...cles/PMC2766475  Pls. read. Frank



#3 bull

bull

    New Member

  • Members
  • Pip
  • 0 posts

Posted 01 February 2011 - 12:00 PM

That link did not work for me?  I have been on Gleevec for 2 years, I just got a prescription last week for omeprazole . Where did you hear that they should not be taken together? Does anyone else have info on this ?  



#4 ChrisC

ChrisC

    Advanced Member

  • Members
  • PipPipPip
  • 39 posts

Posted 01 February 2011 - 01:25 PM

http://www.ncbi.nlm....cles/PMC2766475


Be alert, but not overly concerned.

 

• Dx Oct. 22, 2008, WBC 459k, in ICU for 2 days + in hospital 1 week

• Leukapheresis for 1 week, to reduce WBC (wasn't given Hydroxyurea)

• Oct. 28, 2008: CML confirmed, start Gleevec 400mg

• Oct. 31, 2008: sent home when WBC reached 121k

• On/off, reduced dose Gleevec for 7 months

• April 2009: Started Sprycel 100mg

• Sept. 2009: PCRU 0.000

• Sept. 2011: after 2 years steady PCRU & taking Sprycel 100mg before bed, quit Sprycel (with permission)

• Currently: still steady PCRU, testing every 6 months 🤗

— Fatigue, hearing loss continue, alas, but I prefer to think it is all getting better!

 

 


#5 Sneezy12

Sneezy12

    Advanced Member

  • Members
  • PipPipPip
  • 67 posts
  • LocationMinnesota

Posted 01 February 2011 - 02:04 PM

PMCID: PMC2766475

Br J Clin Pharmacol. 2009 September; 68(3): 370-374.
doi: 10.1111/j.1365-2125.2009.03466.x.

Copyright Journal compilation © 2009 The British Pharmacological Society

Effect of a proton pump inhibitor on the pharmacokinetics of imatinib

Merrill J Egorin,1,2,3 Dhvani D Shah,1 Susan M Christner,1 Mara A Yerk,4 Kristin A Komazec,4 Leonard R Appleman,2 Robert L Redner,2 Brian M Miller,5 and Jan H Beumer1,6

1Molecular Therapeutics/Drug Discovery Program, University of Pittsburgh Cancer Institute, Pittsburgh, PA, USA

2Division of Hematology/Oncology, Department of Medicine, University of Pittsburgh School of Medicine, Pittsburgh, PA, USA

3Department of Pharmacology and Chemical Biology, University of Pittsburgh School of Medicine, Pittsburgh, PA, USA

4Clinical Research Services, University of Pittsburgh Cancer Institute, Pittsburgh, PA, USA

5Investigational Drug Service, UPMC Cancer Centers, University of Pittsburgh School of Pharmacy, Pittsburgh, PA, USA

6Department of Pharmaceutical Sciences, University of Pittsburgh School of Pharmacy, Pittsburgh, PA, USA

Correspondence Professor Jan H. Beumer, Pharm.D., PhD, University of Pittsburgh Cancer Institute, Hillman Research Pavilion, Room 27D, 5117 Centre Avenue, Pittsburgh, PA 15213-1863, USA Tel: +1 412 6233216 Fax: +1 412 6231212 E-mail: beumerjh@upmc.edu

Received March 12, 2009; Accepted May 15, 2009.

AIMS
Imatinib mesylate (Gleevec®/Glivec®), which has revolutionized the treatment of chronic myeloid leukemias (CML) and gastrointestinal stromal tumours (GIST), has been reported to cause gastric upset. Consequently, proton pump inhibitors (PPI) are frequently co-administered with imatinib. Because PPI can elevate gastric pH and delay gastric emptying or antagonize ATP-binding-cassette transporters, they could influence imatinib absorption and pharmacokinetics. We aimed to evaluate whether use of omeprazole has a significant effect on imatinib pharmacokinetics
This healthy volunteer study demonstrates that the use of omeprazole is not associated with a change in the pharmacokinetics of imatinib. The results are similar to results obtained when imatinib was co-administered with a Mg2+-Al3+-based antacid [13], but are in contrast to data demonstrating that PPI use is associated with a nearly two-fold decrease in dasatinib AUC and Cmax[11]. The reason for the interaction between PPI and dasatinib is not clear, but may be due to limited dissolution of the dasatinib base in an environment with elevated pH. Apparently, the elevated gastric pH associated with the use of a PPI is not as important for the absorption of imatinib. However, our results cannot be extrapolated to other PPIs, such as pantoprazole, which was shown to affect clearance mechanisms of imatinib in recent preclinical studies [16]. In conclusion, our results show that concomitant administration of the PPI omeprazole is not associated with alterations in imatinib pharmacokinetics





1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users